Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 22, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 6, 2017, 8:02 PM CST for Benton County, Buchanan County, Iowa County, Iowa. It was in force for 58 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2017, 8:02 PM CST (02:02 UTC)
- Expired
- Mar 6, 2017, 9:00 PM CST
- In force
- 58 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Benton County, IA, Buchanan County, IA, Iowa County, IA
The radar
The Quad Cities radar (KDVN), 130 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 8:26 PM CST | TSTM WND GST 70 | 1 W Belle Plaine, IA | |
| Mar 6, 8:30 PM CST | TSTM WND GST 70 | Keystone, IA | |
| Mar 6, 8:30 PM CST | TSTM WND GST 80 | 1 W Marengo, IA | FROM TRAINED SPOTTER |
| Mar 6, 8:30 PM CST | TSTM WND GST 80 | 1 W Marengo, IA | RELAYED FROM A TRAINED SPOTTER |
| Mar 6, 8:30 PM CST | TSTM WND GST 90 | Belle Plaine, IA | |
| Mar 6, 8:46 PM CST | TSTM WND GST 79 | 3 S Independence, IA | |
| Mar 6, 8:52 PM CST | TSTM WND GST 52 | Wsw Urbana, IA | |
| Mar 6, 9:05 PM CST | TSTM WND GST 70 | North English, IA | RELAYED FROM TRAINED SPOTTER |
| Mar 6, 9:06 PM CST | TSTM WND GST 70 | North English, IA | RELAYED FROM TRAINED SPOTTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 1:54 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 407 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594
WUUS53 KDVN 070202
SVRDVN
IAC011-019-095-070300-
/O.NEW.KDVN.SV.W.0022.170307T0202Z-170307T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
802 PM CST MON MAR 6 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Buchanan County in northeastern Iowa...
Benton County in east central Iowa...
Iowa County in east central Iowa...
* Until 900 PM CST
* At 802 PM CST, severe thunderstorms were located along a line
extending from 6 miles east of Denver to near Traer to near Tama to
near Grinnell to 6 miles southwest of New Sharon to 12 miles
southeast of Knoxville, moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Independence, Vinton, Marengo, Williamsburg, Belle Plaine, Jesup,
Atkins, Walford, Urbana, Dysart, Fairbank, North English,
Shellsburg, Victor, Newhall, Winthrop, Hazleton, Blairstown, Van
Horne and Keystone.
This includes the following highways...
Interstate 80 in Iowa between mile markers 205 and 229.
Interstate 380 between mile markers 40 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1000 PM CST for southeastern,
northeastern and east central Iowa.
LAT...LON 4264 9161 4230 9160 4230 9183 4151 9183
4151 9230 4230 9230 4230 9206 4264 9208
TIME...MOT...LOC 0202Z 252DEG 44KT 4266 9220 4213 9247 4189 9259 4170
9273 4143 9276 4119 9293
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Gibbs4 follow-up statements
169
WWUS53 KDVN 070215
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
815 PM CST MON MAR 6 2017
IAC011-019-095-070300-
/O.CON.KDVN.SV.W.0022.000000T0000Z-170307T0300Z/
Buchanan IA-Benton IA-Iowa IA-
815 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR BUCHANAN...BENTON AND IOWA COUNTIES...
At 814 PM CST, severe thunderstorms were located along a line
extending from near Fairbank to near Jesup to Dysart to 8 miles
southeast of Tama to near Brooklyn to near New Sharon to 8 miles
northwest of Eddyville, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Independence, Vinton, Marengo, Williamsburg, Belle Plaine, Jesup,
Atkins, Walford, Urbana, Dysart, Fairbank, North English, Shellsburg,
Victor, Newhall, Winthrop, Hazleton, Blairstown, Van Horne and
Keystone.
This includes the following highways...
Interstate 80 in Iowa between mile markers 205 and 229.
Interstate 380 between mile markers 40 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1000 PM CST for southeastern,
northeastern and east central Iowa.
LAT...LON 4264 9161 4230 9160 4230 9183 4151 9183
4151 9230 4230 9230 4230 9206 4264 9208
TIME...MOT...LOC 0214Z 248DEG 50KT 4269 9204 4246 9214 4216 9232 4186
9249 4175 9241 4146 9254 4122 9277
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Gibbs782
WWUS53 KDVN 070231
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
831 PM CST MON MAR 6 2017
IAC011-019-095-070300-
/O.CON.KDVN.SV.W.0022.000000T0000Z-170307T0300Z/
Buchanan IA-Benton IA-Iowa IA-
831 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR BUCHANAN...BENTON AND IOWA COUNTIES...
At 831 PM CST, severe thunderstorms were located along a line
extending from near Maynard to near Independence to near Mount Auburn
to near Belle Plaine to near Ladora to near Keswick to 6 miles east
of Oskaloosa, moving east at 50 mph.
These are very dangerous storms!
HAZARD...90 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be heavily damaged or destroyed. Homes and businesses
will have substantial roof and window damage. Expect
extensive tree damage and power outages.
Locations impacted include...
Independence, Vinton, Marengo, Williamsburg, Belle Plaine, Jesup,
Atkins, Walford, Urbana, Dysart, Fairbank, North English, Shellsburg,
Victor, Newhall, Winthrop, Hazleton, Blairstown, Van Horne and
Keystone.
This includes the following highways...
Interstate 80 in Iowa between mile markers 205 and 229.
Interstate 380 between mile markers 40 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION with tornado-like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1000 PM CST for southeastern,
northeastern and east central Iowa.
LAT...LON 4264 9161 4230 9160 4230 9183 4151 9183
4151 9230 4230 9230 4230 9206 4264 9208
TIME...MOT...LOC 0231Z 252DEG 44KT 4275 9179 4252 9189 4222 9207 4192
9224 4181 9216 4152 9229 4128 9252
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...90MPH
$$
Gibbs053
WWUS53 KDVN 070251
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
851 PM CST MON MAR 6 2017
IAC011-019-095-070300-
/O.CON.KDVN.SV.W.0022.000000T0000Z-170307T0300Z/
Buchanan IA-Benton IA-Iowa IA-
851 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR BUCHANAN...BENTON AND EASTERN IOWA COUNTIES...
At 850 PM CST, severe thunderstorms were located along a line
extending from near Strawberry Point to near Lamont to Quasqueton to
near Shellsburg to near Hiawatha to near Williamsburg to near North
English, moving northeast at 80 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Independence, Vinton, Marengo, Williamsburg, Jesup, Atkins, Walford,
Urbana, North English, Shellsburg, Newhall, Winthrop, Hazleton,
Blairstown, Van Horne, Quasqueton, Norway, Lamont, Garrison and
Brandon.
This includes the following highways...
Interstate 80 in Iowa between mile markers 217 and 229.
Interstate 380 between mile markers 40 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1000 PM CST for southeastern,
northeastern and east central Iowa.
LAT...LON 4151 9221 4173 9205 4192 9209 4228 9223
4228 9205 4262 9207 4262 9161 4230 9160
4230 9183 4151 9183
TIME...MOT...LOC 0250Z 228DEG 69KT 4264 9159 4254 9163 4239 9173 4214
9189 4202 9173 4169 9195 4152 9212
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Gibbs558
WWUS53 KDVN 070301
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
901 PM CST MON MAR 6 2017
IAC011-019-095-070310-
/O.EXP.KDVN.SV.W.0022.000000T0000Z-170307T0300Z/
Buchanan IA-Benton IA-Iowa IA-
901 PM CST MON MAR 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR BUCHANAN...BENTON AND EASTERN
IOWA COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire. However gusty
winds are still possible with these thunderstorms.
A tornado watch remains in effect until 1000 PM CST for southeastern,
northeastern and east central Iowa.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.
Remember, a Tornado Warning still remains in effect for Buchanan
County until 930 PM CST.
LAT...LON 4151 9221 4173 9205 4192 9209 4228 9223
4228 9205 4262 9207 4262 9161 4230 9160
4230 9183 4151 9183
TIME...MOT...LOC 0300Z 252DEG 44KT 4267 9145 4257 9149 4242 9159 4217
9175 4205 9159 4172 9181 4155 9198
$$
GibbsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 5:44 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Mar 6, 5:44 PM CST, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 544 PM CST Mon Mar 6 2017 ...AVIATION UPDATE... .SYNOPSIS... Issued at 326 PM CST Mon Mar 6 2017 Deep 980 mb surface low was located just south of Grand Forks, ND. Extending from the low was a dryline through eastern NE all the way to West TX, with a cold front not too far behind the dryline. Convection over far eastern NE into western IA has rather quickly evolved into a QLCS, with several reports of marginal severe hail around 1 inch and damaging winds to 60 mph with these storms... an idea of the threat that exists here this evening. Tornado watch 61 issued earlier covers a good portion of Iowa and extends as far east as roughly a Manchester to Fairfield line until 10 pm. && .SHORT TERM...(Tonight) ISSUED AT 326 PM CST Mon Mar 6 2017 Hi-res convecting allowing models have been pretty consistent on depicting a broken line of storms sweeping across the area from west to east after 6 pm through midnight ahead of the cold front as it overtakes the dryline. A corridor of at least moderate instability (SBCAPE to around 1000 J/kg) and strong deep layer shear (0-6km 50-60 kts) will surge into the cwa prior to the arrival of the storms supportive of a severe threat with storms capable of wind gusts to 70 mph and hail to around quarter size. Given the strong environmental shear aided by strengthening low level jet will also come a threat for tornadoes, mainly along the leading edge of any line segments with favorable orientation of 0-3km shear vector to storm motion or with any backing of surface winds aided by mesoscale processes. Storms will be moving quite fast at likely around 50 mph or higher making for much less reaction time, thus imperative to have that action plan ironed out now ahead of the storms arriving this evening. .LONG TERM...(Tuesday through Monday) ISSUED AT 326 PM CST Mon Mar 6 2017 Forecast focus on very high winds and extreme/dangerous grass fire conditions for Tuesday and Wednesday. Otherwise, major pattern change with winter roaring back with the potential for several snowstorms within the next 10 days. Tuesday through Wednesday: Intense cyclone (968 mb) will be slowly tracking from near Winnipeg, Manitoba to Hudson Bay during this time frame. Tight gradient around this cyclone will bring very strong winds to the cwa. On Tuesday, there is very deep mixing to about 500 mb which will tap 40-50 knot winds at the top of the mixed layer with excellent downward momentum transfer. West winds should be sustained at 25 to 35 mph with gusts to around 45 mph, possibly to 50 mph. These values should also occur on Wednesday. Later shifts will need to consider at least a wind advisory, if not a high wind warning in some portions of the cwa. Decided not to issue a high wind watch or wind advisory yet due to the severe weather threat to deal with this evening. Maximum temperatures on Tuesday will be in the 50s, with highs on Wednesday in the 40s north and 50s south. There will also be an extreme grass fire risk Tuesday and Wednesday during the afternoon. See fire weather section below. Convection Tuesday afternoon: Have added isolated thunder in our north half due to very steep low level lapse rates (8c/km) and very cold air aloft (-33c at 500 mb). Inverted-V shown on forecast soundings would promote enhanced surface winds if a shallow storm can develop, in addition to the very strong gradient winds. Thursday: Starting to turn cooler as 1050 mb high begins building out of western Canada. Northeast winds of around 10 mph will be over the cwa with maximum temperatures in the 40s north and 50 south. Friday through the weekend: Anytime you have a very intense cyclone you know a major pattern change will take place. 850 mb temperatures of -40c were noted in northwest Canada and this very cold airmass will settle southward across the northern United States. A storm system is expected to track from southern KS to the mid Atlantic states Friday night and Saturday, on the leading edge of the arctic air. This has the potential to spread accumulating snow across much of the cwa with highs in the 30s. However, it is too early for exact amounts. Sunday should be dry with high pressure over the cwa. Early next week: A clipper system looks to spread more accumulating snow in our northern cwa, with a cold rain in our south. However, low confidence a week away in regards to the track/intensity of this system. Also, low confidence in temperatures depending on snow cover. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) ISSUED AT 538 PM CST Mon Mar 6 2017 A fast moving cold front will pass through the terminals between 07/02Z and 07/04Z. Expect a period of MVFR/IFR conditions in brief heavy rain and wind gusts over 40 MPH. After the line passes, skies will clear with westerly winds of 15 to 30 MPH. South winds of 20 to 35 MPH will occur until the front passes. && .FIRE WEATHER... Issued at 326 PM CST Mon Mar 6 2017 Grassland Fire Danger Index values will be in the extreme category for Tuesday and Wednesday, during the afternoon hours. Dry vegetation combined with low humidity values and windy conditions will result in an extreme risk of grass fires Tuesday and Wednesday. Rainfall this evening will moisten the ground somewhat but sunshine, low humidity, and very windy conditions on Tuesday will quickly dry out the ground. Winds Tuesday and Wednesday are expected to gust up to 45 mph, possibly to 50 mph. Minimum relative humidity levels both days are forecast to be 20 to 30 percent, with temperatures in the 50s. Any grass fire would quickly get out of control. Did consider a fire weather watch for the entire cwa but due to this evenings severe weather threat decided to wait. Conditions certainly seem extreme for later shifts to issue a red flag warning. && .HYDROLOGY... Issued at 326 PM CST Mon Mar 6 2017 The overall trend of the Mississippi River forecasts has been slightly lower. The current forecasts for minor flooding at most points on the Mississippi River between L&D 15 and Burlington, IA do take into account predicted rainfall this afternoon and evening. Due to the fast movement of the storms this evening rainfall should have little to no effect on river levels for areas that have already crested and minimal effects for those areas that are at or downstream of the crest. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...McClure SHORT TERM...McClure LONG TERM...Haase AVIATION...Nichols FIRE WEATHER...Haase HYDROLOGY...Haase
Hazardous weather outlook, Mar 6, 4:01 AM CST, 16 hours 1 minute before
Hazardous Weather Outlook National Weather Service Quad Cities Ia IL 401 AM CST Mon Mar 6 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071015- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 401 AM CST Mon Mar 6 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Light precipitation and increasing low level moisture will help to limit the fire weather threat today. However, a south wind gusting near 40 mph and abundant dry fuels suggest any grass fires that do develop would spread rapidly. Isolated thunderstorms are possible this afternoon, with widespread thunderstorms this evening. Expect scattered severe storms, with the highest risk between 7 pm and midnight. The primary threats are damaging winds around 70 mph and isolated tornadoes. The secondary threat is hail up to quarter size. Minor flooding is occurring or forecast on portions of the Mississippi River. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Winds will gust up to 45 mph Tuesday and up to 40 mph on Wednesday. The strong winds combined with low humidity levels will result in a very high risk of uncontrolled grass fires Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 7 pm and midnight tonight. RP Kinney/08
In the hours before
Special weather statement, Mar 6, 5:53 PM CST, 2 hours 9 minutes before
Special Weather Statement National Weather Service Quad Cities IA IL 553 PM CST Mon Mar 6 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-070500- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 553 PM CST Mon Mar 6 2017 ...Strong south winds expected until mid to late evening...then strong storms to pass... South winds of 25 to 35 MPH with gusts over 45 MPH will occur ahead of a cold front with associated storms and showers. The front will pass between 8 PM and midnight from west to east. These storms may produce winds over 45 MPH. Individuals should ensure all loose items are secured outside. Motorists, especially in high profile vehicles, should drive defensively and expect winds to impact vehicles. Nichols
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:04 PM CST | Severe Thunderstorm Warning | DVN | Keokuk | 56 min |
| Mar 6, 8:29 PM CST | Severe Thunderstorm Warning | DVN | Delaware, Johnson, Linn | 61 min |
| Mar 6, 8:40 PM CST | Tornado Warning | DVN | Buchanan, Delaware | 38 min |
| Mar 6, 8:46 PM CST | Severe Thunderstorm Warning | DVN | Keokuk, Washington | 74 min |
| Mar 6, 8:46 PM CST | Tornado Warning | DVN | Benton, Iowa, Johnson, Linn | 22 min |
| Mar 6, 8:54 PM CST | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 81 min |
| Mar 6, 9:05 PM CST | Severe Thunderstorm Warning | DVN | Cedar, Jones | 55 min |
| Mar 6, 9:07 PM CST | Tornado Warning | DVN | Jones, Linn | 26 min |
| Mar 6, 9:19 PM CST | Severe Thunderstorm Warning | DVN | Dubuque | 56 min |
| Mar 6, 9:28 PM CST | Severe Thunderstorm Warning | DVN | Johnson | 47 min |
| Mar 6, 9:31 PM CST | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Louisa, Muscatine | 74 min |
| Mar 6, 9:31 PM CST | Tornado Warning | DVN | Dubuque, Jackson, Jones | 44 min |
| Mar 6, 9:42 PM CST | Severe Thunderstorm Warning | DVN | Jackson | 63 min |
| Mar 6, 9:49 PM CST | Severe Thunderstorm Warning | DVN | Clinton | 71 min |
| Mar 6, 9:52 PM CST | Severe Thunderstorm Warning | DVN | Clinton, Scott | 83 min |
| Mar 6, 9:55 PM CST | Tornado Warning | DVN | Jackson | 38 min |
| Mar 6, 10:04 PM CST | Severe Thunderstorm Warning | DVN | Cedar | 44 min |
| Mar 6, 10:10 PM CST | Tornado Warning | DVN | Muscatine, Scott | 24 min |
| Mar 6, 10:17 PM CST | Tornado Warning | DVN | Cedar, Clinton, Scott | 31 min |
| Mar 6, 10:23 PM CST | Tornado Warning | DVN | Clinton, Scott | 26 min |
| Mar 6, 10:26 PM CST | Severe Thunderstorm Warning | DVN | Clinton, Scott | 49 min |
| Mar 6, 10:46 PM CST | Tornado Warning | DVN | Clinton, Jackson | 20 min |
| Mar 7, 3:32 AM CST | Red Flag Warning | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 14 hr |
| Mar 7, 3:37 AM CST | Wind Advisory | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.